What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 27, 12:42 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 27, 12:42 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
142 PM EDT Thu Jul 27 2023
.SYNOPSIS...
An upper level disturbance will bring showers and scattered
thunderstorms through early evening, some of which may be
severe south and east of Albany. Fair and mild conditions return
later tonight, with hot and humid conditions for Friday. A cold
front will bring showers and thunderstorms for late Friday night
into Saturday, with much cooler and less humid conditions
arriving for Sunday through early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
* Severe T-storm Watch #553 in effect until 8 PM EDT this
evening for Schoharie, Albany, Rensselaer Counties and
southern VT south and east through mid Hudson Valley,
Berkshires and NW VT.
* Heat Advisory in effect today from 12 pm to 7 pm for the mid
Hudson Valley, southern Taconics and Litchfield County.
* Slight to Marginal Risk of Severe Thunderstorms and Flash
Flooding Today.
.UPDATE...As of 130 PM EDT, scattered thunderstorms are
developing along a surface trough extending from the eastern
Catskills to near Albany and into southern VT. Very heavy
rainfall and some gusty winds are accompanying the strongest
storms so far, with coverage expected to increase further south
and east of Albany, where ML CAPES of 1000-2000 J/kg are
currently analyzed per SPC Mesoanalysis page. 0-6 km shear
remains at 30-40 KT within this area as well, and hence the
Severe Thunderstorm Watch for the Capital Region and points S
and E, as well as into southern VT.
Farther north, shear and instability is considerably less, with
a corridor of 500-1000 J/kg ML CAPES extending from the Mohawk
Valley into the Saratoga region and southern VT, with less than
500 J/kg across the southern Adirondacks. Chances for thunder
decrease within these areas (especially the southern
Adirondacks).
Damaging wind gusts will be the greatest threat within the
Severe Thunderstorm Watch area, although can not rule out some
rotating cells/perhaps a tornado for areas mainly across the
Taconics, Berkshires and NW CT where overlap of greatest
instability and low level shear remain through mid afternoon.
Training of thunderstorms will also be possible for areas south
and east of Albany, and with PWAT's of around 2 inches in this
area, very heavy rainfall and at least urban/poor drainage areas
flooding, with isolated flash flooding possible.
Max temps should be 85-90 for lower elevations from Albany south
and east, with mainly upper 70s to lower 80s farther north.
Dewpoints have climbed into the lower/mid 70s from I-90
southward, although may gradually decrease from northwest to
southeast later this afternoon.
.PREVIOUS [658 AM EDT]...Current water vapor imagery shows an
impressive shortwave aloft located over the eastern Great Lakes.
At the surface, radar imagery shows areas of showers associated
with remnant MCS/MCV activity tracking into western and upstate
NY early this morning. Currently, some showers are moving into
the western Mohawk Valley and ADKs, but these showers are fairly
light so far. Chances for thunder and some heavier showers
increase over the next few hours as elevated instability
increases.
Today will be an active weather day, with the potential for
severe weather, flooding, and dangerous heat...
First, the severe threat will begin to increase this morning as
a surface low/remnant MCS tracks north of our area, placing most
of our cwa in the warm sector. The timing of this feature, which
was previously a source of forecast uncertainty, has now come
into better focus, and it looks like the faster solution will
prevail. This will limit the severe weather threat for the
Mohawk Valley and Adirondacks, with a slight risk for severe
weather from the SPC for the remainder of our cwa.
Meteorologically, the 850 mb LLJ increases to around 40 kt this
morning as the remnant MCS tracks to our north. Instability
will be lacking early today, but should increase through the
morning with warm moist air being advected into our region plus
daytime heating. SBCAPE increases to 2000 to 3000 J/kg across
our southern and eastern areas this afternoon, but the core of
the LLJ moves off to our east before we reach peak heating.
Therefore, there does not appear to be as much of an overlap
between the best shear and instability as it looked like there
might be a day or two ago. Nevertheless, there is still the
potential for all modes of severe weather today.
This morning, there is a narrow window from mid-morning through
very early afternoon where there is overlap between the
departing LLJ and modest instability. While the strongest
forcing remains to our west, we could see some discrete
cells/supercells develop, mainly for areas east of the Hudson
River. These storms will be capable of producing damaging winds,
large hail, and even an isolated tornado. As we head into the
afternoon and the LLJ moves off to the east, the better forcing
approaches from the west and overlaps with impressive
instability. More numerous showers and storms develop ahead of
the wind shift boundary that approaches from the west. By this
time, we will have mixed out more and flow becomes more
unidirectional, at which point the threat transitions mainly to
straight-line damaging winds. Again, areas most at risk are from
the Capital District south and east. The greatest threat appears
to be in southwestern New England. Timing for this second round
of storms will likely be early afternoon through around sunset.
There is also a marginal to slight risk for excessive rainfall
leading to flash flooding, but this is a secondary threat to the
severe weather and dangerous heat today. Fast storm motions
around 35 kt means backbuilding and/or training will be
necessary to get flash flooding, but with warm cloud depths of
10-12 k ft and PWATs approaching 2" per the latest HREF, all
storms will be capable of producing heavy rain. Please see the
hydro section for more details on the flash flood threat.
We continue to expect dangerous heat today, with apparent
temperatures of 95-100 degrees in the lower elevations of the
Mid Hudson valley and northwestern CT. A heat advisory remains
in effect here. The rest of the region will see hot and humid
conditions, but will likely fall short of heat advisory criteria
today. This includes the Capital District where a few areas
could see heat indices around 95, but we do not expect these
heat indices to be widespread enough or prolonged enough to meet
heat advisory criteria. This is due in part to higher
confidence in earlier timing of clouds/convection compared to
yesterday.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
* Heat Advisory from 12 pm to 8 pm Friday for elevations below
1000 feet across eastern New York and western New England.
Showers and storms diminish quickly after sunset as the upper
disturbance moves off to our east and heights rise aloft. A
ridge of high pressure builds in from the southwest, and skies
become partly to mostly clear with light winds. This will allow
for radiation fog to develop, especially in areas that see rain
during the day today. However, it will remain muggy, with lows
in the upper 60s and low 70s.
Friday, upper ridging amplifies over the southern half of the
country, resulting in zonal flow aloft over our region. Friday
will be the hottest day of the weak, as 500 mb heights rise to
588-590 dam and 850 mb temperatures increase to as high as +20C.
This looks just a touch cooler than previous guidance suggested,
but there will be little to no difference in the
impacts. Confidence is still high that most of our urban/valley
areas will see temperatures in the 90s with dew points around
70, which will lead to heat indices over 100 degrees for many of
these areas. Accordingly, the heat advisory remains in effect
for most of our valley locations Friday. While a weak upper
impulse tracking to our north could lead to an isolated shower
or possibly a thunderstorm across the ADKs, most areas stay dry
with lack of forcing for ascent, a capping inversion in place,
and very warm air aloft.
Friday night and Saturday...There remains a lot of uncertainty
in the forecast for this time period. The setup is not entirely
different to the one Thursday, with another convectively
induced shortwave aloft and remnant MCS tracking towards central
and/or upstate NY. However, forecast confidence remain low in
the track of these features, as well as how quickly a cold front
dropping south from Canada moves through the region. While the
LLJ will not be as strong with this event, deep-layer shear
looks just as good if not better than today. At this time, the
front/remnant MCS look to get into our area early in the day,
but with decent shear in place, a few stronger storms cannot be
ruled out if we can build up enough instability. At this time,
the most likely place for this to happen would be the Mid Hudson
Valley and western CT, although forecast changes should be
anticipated as we head through the next day or two. The timing
of the front will also impact high temperatures. A slower
frontal passage could allow for heat advisory criteria to be met
for valley areas near the I-84 corridor, but again, confidence
is low as to the timing of the front and therefore no additional
heat advisories were issued with this forecast package.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
One piece of upper energy exits and some drying and clearing occurs
Saturday night. Northwest upper flow slowly builds into the region
Sunday with gradually cooling boundary layer temperatures. There are
some hints in guidance/ensembles for another piece of upper energy
tracking southeast within the NW upper flow that will reinforce the
cooler air and support an isolated shower or thunderstorm Sunday
afternoon in southern and eastern areas. Highs Sunday in the mid 70s
to around 80 with a few lower 80s mid Hudson Valley and around 70
higher terrain.
More NW upper flow Monday into Tuesday and there are some hints at
continued weak upper energy within the mean upper trough that could
support an isolated shower or thunderstorm during each afternoon.
Considerable sun outside any isolated shower or thunderstorm. Highs
Monday in the mid 70s to around 80, with some lower 80s mid Hudson
Valley and around 70 higher terrain. Highs Tuesday in the mid to
upper 70s and around 70 higher terrain.
Flat upper ridging begins to build into the region by Wednesday as
weak warm advection and increasing low level moisture also begins to
build into our region. More isolated to scattered showers and
thunderstorms possible but again, considerable sun outside of the
showers and storms. Highs Wednesday in the mid 70s to around 80 and
lower 70s higher terrain.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Upper level disturbance will bring several rounds of
showers/thunderstorms to the TAF sites through late afternoon,
with best chances of thunderstorms at KALB, KPSF, and KPOU.
Brief periods of heavy rain and wind gusts in excess of 30-40
mph will be possible within the strongest thunderstorms.
Showers/thunderstorms taper off early this evening from NW to
SE, with clearing skies then expected. However, areas of fog/low
stratus may develop, especially in any areas where rain occurs
this afternoon.
Any fog/low clouds should lift between 11Z-13Z/Fri, with VFR
conditions then returning.
South to southwest winds at 8-12 KT and some gusts up to 20-25
KT will shift into the west to northwest by late afternoon at
similar speeds. Winds will then become light/variable tonight,
and shift into the southwest to west at 5-10 KT by late Friday
morning.
Outlook...
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: High Operational Impact. Likely SHRA...TSRA.
Saturday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: Low Operational Impact. Slight Chance of SHRA...TSRA.
&&
.HYDROLOGY...
Showers and thunderstorms with locally heavy rainfall are expected
on Thursday. Any areas that see persistent or repeated downpours
could see localized flooding of urban, poor drainage or low lying
areas and isolated to scattered flash flooding. There is a Marginal
Risk of excessive rain across eastern NY and a Slight Risk
across all of western New England. A Flood Watch for Flash
Flooding remains in effect for southern Vermont and the
Berkshires, and has been expanded this morning to now include
Litchfield County as well. In these areas, any storms that train
or backbuild could result in the potential for 2+ inches of
rain in a short amount of time.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch until 10 PM EDT this evening for CTZ001-013.
Heat Advisory until 7 PM EDT this evening for CTZ001-013.
Heat Advisory from noon to 8 PM EDT Friday for CTZ001-013.
NY...Heat Advisory until 7 PM EDT this evening for NYZ059-060-
064>066.
Heat Advisory from noon to 8 PM EDT Friday for NYZ038>043-
047>053-059>061-063>066-083-084.
MA...Flood Watch until 10 PM EDT this evening for MAZ001-025.
Heat Advisory from noon to 8 PM EDT Friday for MAZ025.
VT...Heat Advisory from noon to 8 PM EDT Friday for VTZ013-015.
Flood Watch until 8 PM EDT this evening for VTZ013>015.
&&
SYNOPSIS...KL
NEAR TERM...KL
SHORT TERM...KL/Main
LONG TERM...NAS
AVIATION...KL
HYDROLOGY...Hazardous weather outlook, Jul 27, 3:33 AM EST, 10 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
433 AM EDT Thu Jul 27 2023
NYZ059-060-064>066-281100-
Eastern Greene-Western Columbia-Eastern Ulster-Western Dutchess-
Eastern Dutchess-
433 AM EDT Thu Jul 27 2023
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY...
This Hazardous Weather Outlook is for portions of eastern New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Also, there is a Slight Risk for severe thunderstorms today, with
damaging winds and large hail being the main threats. Isolated
tornadoes are possible. Localized flash flooding will also be
possible again, especially where downpours repeatedly move across the
same areas.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Additionally, there is a chance of thunderstorms on Saturday
associated with a cold front moving across the region.
Additional Heat Advisories may be needed on Saturday if confidence
increases on heat index values exceeding 95 degrees.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today.
MAZ001-281100-
Northern Berkshire-
433 AM EDT Thu Jul 27 2023
...FLOOD WATCH IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH THIS
EVENING...
This Hazardous Weather Outlook is for western Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Also, there is a Slight Risk for severe thunderstorms today, with
damaging winds and large hail being the main threats. Isolated
tornadoes are possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a chance of thunderstorms on Saturday associated with a
cold front moving across the region.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today.
NYZ038>043-047>053-061-063-083-084-281100-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Northern Warren-Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Columbia-Western Ulster-Southeast Warren-
Southern Washington-
433 AM EDT Thu Jul 27 2023
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY...
This Hazardous Weather Outlook is for portions of eastern New York.
.DAY ONE...Today and tonight.
There is a Slight Risk for severe thunderstorms today, with damaging
winds and large hail being the main threats. Isolated tornadoes are
possible. Localized flash flooding will also be possible again,
especially where downpours repeatedly move across the same areas.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Additionally, there is a chance of thunderstorms on Saturday
associated with a cold front moving across the region.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today.
MAZ025-281100-
Southern Berkshire-
433 AM EDT Thu Jul 27 2023
...FLOOD WATCH IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY...
This Hazardous Weather Outlook is for western Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
There is also a Slight Risk for severe thunderstorms today, with
damaging winds and large hail being the main threats. Isolated
tornadoes are possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
There is also a chance of thunderstorms on Saturday associated with
a cold front moving across the region.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today.
CTZ001-013-281100-
Northern Litchfield-Southern Litchfield-
433 AM EDT Thu Jul 27 2023
...FLOOD WATCH IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY...
This Hazardous Weather Outlook is for northwestern Connecticut.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Heat Advisory.
There is also a Slight Risk for severe thunderstorms today, with
damaging winds and large hail being the main threats. Isolated
tornadoes are possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Additionally, there is a chance of thunderstorms on Saturday
associated with a cold front moving across the region.
Additional Heat Advisories may be needed on Saturday if confidence
increases on heat index values exceeding 95 degrees.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today.
NYZ032-033-054-058-082-281100-
Northern Herkimer-Hamilton-Eastern Rensselaer-Western Greene-
Northern Fulton-
433 AM EDT Thu Jul 27 2023
This Hazardous Weather Outlook is for portions of eastern New York.
.DAY ONE...Today and tonight.
There is a Marginal to Slight Risk for severe thunderstorms today,
with damaging winds and large hail being the main threats. Isolated
tornadoes are possible. Localized flash flooding will also be
possible again, especially where downpours repeatedly move across the
same areas.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is also a chance of thunderstorms on Saturday associated with
a cold front moving across the region.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today.
VTZ013-015-281100-
Bennington-Eastern Windham-
433 AM EDT Thu Jul 27 2023
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY...
This Hazardous Weather Outlook is for southern Vermont.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
There is also a Slight Risk for severe thunderstorms today, with
damaging winds and large hail being the main threats. Isolated
tornadoes are possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
There is also a chance of thunderstorms on Saturday associated with
a cold front moving across the region.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today.
VTZ014-281100-
Western Windham-
433 AM EDT Thu Jul 27 2023
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southern Vermont.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
There is also a Slight Risk for severe thunderstorms today, with
damaging winds and large hail being the main threats. Isolated
tornadoes are possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is also a chance of thunderstorms on Saturday associated with
a cold front moving across the region.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today.
In the hours before
Special weather statement, Jul 27, 12:25 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Albany NY
125 PM EDT Thu Jul 27 2023
NYZ049-052-053-271800-
Eastern Albany NY-Western Rensselaer NY-Eastern Schenectady NY-
125 PM EDT Thu Jul 27 2023
...A strong thunderstorm will impact portions of northeastern Albany
and west central Rensselaer Counties through 200 PM EDT...
At 124 PM EDT, Doppler radar was tracking a strong thunderstorm over
Colonie, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph, pea size hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause ponding of water.
Locations impacted include...
Albany, Troy, Cohoes, Watervliet, Rensselaer, Colonie, Latham,
Delmar, Guilderland, Menands, Voorheesville, Green Island, Waterford,
Loudonville, West Sand Lake, Center Brunswick, Wyantskill, Averill
Park, Wynantskill and North Greenbush.
This includes the following highways...
Interstate 90 between exits 9 and 25.
Interstate 890 near exit 9.
Interstate 87 between exits 23 and 7.
Interstate 787 between exits 1 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central New York.
&&
LAT...LON 4262 7354 4261 7399 4276 7397 4278 7382
4278 7381 4279 7379 4279 7376 4280 7372
4278 7370 4278 7369 4281 7366 4283 7352
4270 7351
TIME...MOT...LOC 1724Z 262DEG 26KT 4271 7385
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JPVSpecial weather statement, Jul 27, 12:35 PM EST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Albany NY
135 PM EDT Thu Jul 27 2023
NYZ058>061-064-271815-
Eastern Columbia NY-Eastern Greene NY-Western Columbia NY-
Western Greene NY-Eastern Ulster NY-
135 PM EDT Thu Jul 27 2023
...A strong thunderstorm will impact portions of southwestern
Columbia and southeastern Greene Counties through 215 PM EDT...
At 135 PM EDT, Doppler radar was tracking a strong thunderstorm over
Milton, or near Catskill, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph, pea size hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause ponding of water.
Locations impacted include...
Hudson, Catskill, Claverack, Livingston, Copake, Athens, Philmont,
Lorenz Park, Claverack-Red Mills, North-South Lake Campground,
Germantown, Hillsdale, Taghkanic, Quarryville, Burden Dock,
Manorville, Burden, Churchtown, Linlithgo Mills and North Hillsdale.
This includes Interstate 87 near exit 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western Massachusetts...and east central New York.
&&
LAT...LON 4213 7411 4225 7410 4229 7349 4206 7351
TIME...MOT...LOC 1735Z 272DEG 33KT 4217 7395
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JPVSpecial weather statement, Jul 27, 1:11 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Albany NY
211 PM EDT Thu Jul 27 2023
VTZ013-014-271845-
Western Windham VT-Bennington VT-
211 PM EDT Thu Jul 27 2023
...A strong thunderstorm will impact portions of central Bennington
and northwestern Windham Counties through 245 PM EDT...
At 211 PM EDT, Doppler radar was tracking a strong thunderstorm over
Arlington, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arlington, Manchester, Stratton, Shaftsbury, Manchester Center, West
Wardsboro, Windham, Jamaica, Sunderland, Wardsboro, Sandgate,
Glastenbury, Wardsboro Center, Beartown, Goose City, Chiselville,
South Windham, Barnumville, East Dover and East Jamaica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern Vermont.
&&
LAT...LON 4294 7269 4300 7327 4319 7326 4321 7267
TIME...MOT...LOC 1811Z 273DEG 30KT 4310 7315
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SNDSpecial weather statement, Jul 27, 1:13 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Albany NY
213 PM EDT Thu Jul 27 2023
NYZ063-064-271900-
Western Ulster NY-Eastern Ulster NY-
213 PM EDT Thu Jul 27 2023
...A strong thunderstorm will impact portions of northeastern Ulster
County through 300 PM EDT...
At 212 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodland Valley Campground, or 18 miles southwest of Hunter, moving
east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodstock, Woodland Valley Campground, West Hurley, West Shokan,
Kenneth L Wilson Campground, Mount Tremper, Phoenicia, Denning,
Ashokan, Glenford, Oliverea, Shultis Corners, Sweet Meadows,
Brodhead, Sawkill, Woodland, Zena, Montoma, Morgan Hill and Branch.
This includes Interstate 87 near exit 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central New York.
&&
LAT...LON 4194 7451 4206 7451 4210 7413 4210 7408
4211 7407 4211 7406 4194 7402
TIME...MOT...LOC 1812Z 262DEG 26KT 4201 7443
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JPVSpecial weather statement, Jul 27, 1:17 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Albany NY
217 PM EDT Thu Jul 27 2023
MAZ025-NYZ060-061-271900-
Southern Berkshire MA-Eastern Columbia NY-Western Columbia NY-
217 PM EDT Thu Jul 27 2023
...A strong thunderstorm will impact portions of southwestern
Berkshire and central Columbia Counties through 300 PM EDT...
At 216 PM EDT, Doppler radar was tracking a strong thunderstorm over
Philmont, or 7 miles southeast of Hudson, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Great Barrington, Lee, Lenox, Philmont, Housatonic, Stockbridge,
Hillsdale, Taghkanic, Monterey, Alford, Hartsville, Mahkeenac
Heights, Mellenville, Craryville, Newsboy Statue, Glendale,
Tanglewood, North Hillsdale, Williamsville and Harlemville.
People attending Tanglewood should seek safe shelter immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western Massachusetts...and east central New York.
&&
LAT...LON 4214 7370 4227 7371 4236 7327 4213 7319
TIME...MOT...LOC 1816Z 260DEG 25KT 4221 7365
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
PicardSpecial weather statement, Jul 27, 1:22 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Albany NY
222 PM EDT Thu Jul 27 2023
NYZ060-061-064>066-271845-
Eastern Dutchess NY-Eastern Columbia NY-Western Columbia NY-
Western Dutchess NY-Eastern Ulster NY-
222 PM EDT Thu Jul 27 2023
...A strong thunderstorm will impact portions of northeastern Ulster,
northwestern Dutchess and southwestern Columbia Counties through 245
PM EDT...
At 222 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saugerties, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saugerties, Livingston, Pine Plains, Clermont, Red Hook, Ancram, Lake
Katrine, Saugerties South, Bethel, Veteran, Milan, Germantown,
Tivoli, Centerville, Pachin Mills, Kerleys Corners, Quarryville,
Katsbaan, Sweet Meadows and Linden Acres.
This includes Interstate 87 near exit 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central New York.
&&
LAT...LON 4200 7406 4217 7399 4213 7392 4213 7391
4216 7389 4212 7356 4186 7367
TIME...MOT...LOC 1822Z 287DEG 18KT 4207 7394
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SND